# SDR CA021114006

- Difficulty date: November 12, 2002
- Submitted: December 2, 2002
- Operation: Air carrier
- Make and model: Boeing 727260
- Aircraft time: 38,362 hours, 18,944 cycles
- Engine: Pwa JT8D17
- System (JASC): 3221 · Nose/Tail Landing Gear Attach Section
- Part: Bolt
- Part number: 69634801
- Condition: Cracked
- Location: Rt Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)  AT C-CHECK. WHILE PERFORMING FWD MLG TRUNION FITTING REPLACEMENT ON THE RT MLG. TECH NOTICED NO SHIMS WERE INSTALLED BETWEEN FWD TRUNNION BEARING AND TRUNNION LINK TO OBTAIN REQUIRED 0.00 TO 0.003 INCH CLEARANCE. NO MEARSURMENT WAS TAKEN  DUE TO FWD TRUNNION REPLACEMENT REQUIRES SHIM CLEARANCE BE RESET.  AFTER TRUNNION LINK REMOVAL, SHOCK STRUT SHIFTED FORWARD AT THE AFT BEARING. WHILE TRYING TO REPOSITION THE SHOCK STRUT, SHOCK STRUT DISENGAGED FROM THE AFT BEARING ALLOWING THE SHOCK STRUT TO FALL FORWARD AND FREE FALL FROM AIRCRAFT. UPON EXAMINATION, AFT TRUNNION FUSE BOLT SHANK WAS FOUND CRACKED THRU AT BOLT HEAD AREA, TRUNNION BEARING UNI-BALL FOUND CRACKED, AND SHOCK STRUT AFT TRUNNION CRACKED.
